Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2018, 6:24 PM CDT for Lincoln County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 6:24 PM CDT (23:24 UTC)
- Expired
- May 26, 2018, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WGUS54 KJAN 262324
FFWJAN
MSC085-270030-
/O.NEW.KJAN.FF.W.0040.180526T2324Z-180527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
624 PM CDT SAT MAY 26 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Lincoln County in south central Mississippi...
* Until 730 PM CDT.
* At 623 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Brookhaven, Loyd Star, Caseyville, West Lincoln, Vaughn and East
Lincoln.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3148 9062 3150 9063 3161 9063 3161 9068
3169 9068 3167 9028 3148 9028
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:26 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 26, 4:26 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 426 PM CDT Sat May 26 2018 ...WATCHING ALBERTO WITH POTENTIAL TO PRODUCE FLOODING IN EASTERN MISSISSIPPI... .DISCUSSION... Tonight and Sunday: Mid afternoon water vapor imagery/RAP analysis still showed a shear axis extending generally along the Mississippi river. Local wet microburst checklist suggested potential for isolated pulse severe storms over this area with damaging wind gusts as the primary threat. Local radars showed scattered to numerous storms across central Louisiana that will move over this area during the next several hours. This activity is expected to decrease this evening with the loss of daytime heating. Overall, model consensus has trended drier over our CWA after midnight tonight and Sunday. Subtropical Storm Alberto will continue to approach the northern Gulf Sunday and our CWA is expected to remain on the northwest side of the storm. Wl still have the mid level shear axiss over our western zones but our 1000-850mb winds wl strengthen out of the northeast to east thanks to the approaching storm. Latest CAM guidance suggests very isolated coverage of afternoon storms will a little greater chance for rain over our southeast most zones. Environmental parameters don't look as favorable for strong to severe storm development Sunday. Otherwise, warmer than normal temperatures and humidity will continue through the period. /22/ /22/ Sunday night through Saturday...Main focus for the first half of the work week will be Alberto and the heavy rain threat that may result from the system as it moves inland. The latest NHC track has the best probabilities of the center to our east which will result in our area being on the western side. No concern for any winds due to the small size of the system along with inland decay. As for the rainfall potential, confidence is not high as the western side often has a sharp precip gradient. Due to this, have coordinated with neighbors to reduce the Flood Threat graphics as overall QPF and expected rainfall totals are becoming less. I will add that there remains a decent amount of uncertainty as any influences of dry air in/around Alberto can quickly make the system asymmetrical. Due to this, at limited and elevated threat will remain over the far east part of the forecast area. Overall, the trend is for lower storm totals, these are highlighted in our latest graphics. As for temps/pops/weather, conditions will be trending cooler as Alberto approaches due to cloud cover and precip chances increasing. Thunderstorm potential will be much lower than we've seen and will be limited at best for Mon-Tue. I've heavily modified the weather grids to show this along with pop trends. For Wed into Sat...As the remnants of Alberto exit, humidity will be quite high and expect temps to warm through the end of the week. Highs will steadily increase into the lower 90s, then mid 90s, with some areas (mainly W half) will make a few runs at 96-98 Fri-Sat. The general weather pattern will quickly make a transition to one of a semi-NW flow with fairly decent upper riding just to our west. This will support the hot conditions, but will also serve to bring in steep lapse rates and all indications are that some sort of surface boundary will exist near to just to the N of our area. This will support the threat for some severe weather (possibly in the form of an organized MCS or two). We're still some time out from that, so no graphics needed but will continue to discuss. The other concern will be Heat Stress. For Thu-Sat, Max heat index over our area will range from 100-105. This will be another focus as we get closer and something that will be watched. /CME/ && .AVIATION... 18Z TAF discussion: Scattered to numerous TSRAs wl cont to develop across the area and impact TAF sites this aftn into early evng. Away from TSRA activity VFR conds wl prevail through this evng. A brief period from 10Z-14Z MVFR Cigs wl be psbl over the se. Otherwise, VFR conds wl prevail Sunday until TSRA activity dvlps again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 86 69 84 / 33 20 17 47 Meridian 68 84 68 84 / 31 37 47 59 Vicksburg 70 88 69 86 / 44 16 10 38 Hattiesburg 70 86 69 83 / 39 26 30 66 Natchez 69 87 69 85 / 47 16 12 44 Greenville 70 89 70 86 / 29 16 10 23 Greenwood 69 87 69 85 / 39 17 16 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/CME
Hazardous weather outlook, May 26, 3:10 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 310 PM CDT Sat May 26 2018 ARZ074-075-LAZ009-MSZ018-019-025>046-048>052-055>058-064>066- 072>074-272015- Ashley-Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is expected Monday into Tuesday, generally along and south of the Interstate 59 corridor, as Subtropical Storm Alberto moves inland. Around this area, flash flooding is possible west to Interstate 55. Two to four inches with locally higher amounts are possible southeast of Interstate 59 with one to three inches possible west to Interstate 55. These amounts will result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ007-008-015-016-023>026-MSZ047-053-054-059>063-272015- Morehouse-West Carroll-Richland-Madison LA-Franklin LA-Catahoula- Tensas-Concordia-Warren-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe storms are possible this afternoon and early evening with damaging winds in excess of 60 mph. Small hail and locally heavy rain will also be possible. (https://www.weather.gov/images/jan/graphicast/small1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is possible Monday into Tuesday, generally along the Interstate 55 corridor, as Subtropical Storm Alberto moves inland. One to three inches in a short amount of time may result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, May 26, 5:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 11 SE MONTICELLO 31.44N 89.97W
05/26/2018 LAWRENCE MS LAW ENFORCEMENT
A FEW ROADS FLOODED.
&&
CMESpecial weather statement, May 26, 5:53 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Jackson MS 553 PM CDT SAT MAY 26 2018 MSZ062-262330- Lincoln MS- 553 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN COUNTY UNTIL 630 PM CDT... At 553 PM CDT, Meteorologists were tracking a strong thunderstorm over Brookhaven, moving northwest at 5 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Brookhaven around 620 PM CDT. Loyd Star and Vaughn around 630 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3153 9031 3140 9045 3158 9063 3169 9046 TIME...MOT...LOC 2253Z 145DEG 6KT 3155 9046 17
Local storm report, May 26, 6:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 10 NW LENA 32.70N 89.71W
05/26/2018 LEAKE MS BROADCAST MEDIA
TREE DOWN ACROSS NATCHEZ TRACE PARKWAY. WIND
GUST ESTIMATED AT 50 MPH.
&&Local storm report, May 26, 6:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SSE COLUMBIA 31.23N 89.82W
05/26/2018 E1.00 INCH MARION MS PUBLIC
MOSTLY DIME SIZE WITH A FEW UP TO QUARTER
SIZE.
&&
CMELocal storm report, May 26, 6:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 4 SSW VAIDEN 33.28N 89.79W
05/26/2018 E1.00 INCH CARROLL MS BROADCAST MEDIA
&&
CMESpecial weather statement, May 26, 6:16 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
616 PM CDT SAT MAY 26 2018
MSZ055-262345-
Simpson MS-
616 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SIMPSON COUNTY UNTIL 645
PM CDT...
At 616 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pinola, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of central Simpson
County, including the following locations... Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3183 9011 3204 8997 3192 8983 3176 8993
3176 8994
TIME...MOT...LOC 2316Z 115DEG 8KT 3188 8996
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 48 min |
| May 26, 11:57 AM CDT | Special Weather Statement | JAN | Washington | 33 min |
| May 26, 12:14 PM CDT | Special Weather Statement | JAN | Sharkey | 31 min |
| May 26, 12:36 PM CDT | Special Weather Statement | JAN | Sharkey | 24 min |
| May 26, 1:09 PM CDT | Special Weather Statement | JAN | Sharkey | 51 min |
| May 26, 1:15 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| May 26, 1:19 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| May 26, 1:24 PM CDT | Special Weather Statement | JAN | Humphreys | 51 min |
| May 26, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 23 min |
| May 26, 1:30 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| May 26, 1:53 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| May 26, 1:56 PM CDT | Special Weather Statement | JAN | Issaquena | 34 min |
| May 26, 2:43 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| May 26, 2:48 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Jasper | 36 min |
| May 26, 2:56 PM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| May 26, 3:15 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| May 26, 3:22 PM CDT | Special Weather Statement | JAN | Jefferson | 23 min |
| May 26, 3:27 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| May 26, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 64 min |
| May 26, 4:10 PM CDT | Flash Flood Warning | JAN | Warren | 65 min |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 50 min |
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 25 min |
| May 26, 5:21 PM CDT | Special Weather Statement | JAN | Adams | 24 min |
| May 26, 5:37 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| May 26, 5:42 PM CDT | Special Weather Statement | JAN | Carroll | 33 min |
| May 26, 5:53 PM CDT | Special Weather Statement | JAN | Lincoln | 37 min |
| May 26, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| May 26, 6:16 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.